Extended study of biological networks using graph theory





Topological index, Virus, Biological network


We represent biological networks by a function that maps the structure of a network to a number called topological index. Topological indices have been studied for biological networks in which a person transmits a virus to two other people, and a person having the virus is in contact with exactly one other person who got the virus from someone else. We extend research in this area by studying biological networks in which a person transmits a virus to n other people, where n ≥ 2, and a person having the virus is in contact with p other people (0 ≤ p ≤ n-2) who got the virus from some other person.

Author Biography

Tomáš Vetrík, University of the Free State.

Department of Mathematics and Applied Mathematics.


M. Cancan, S. Ediz, A. Q. Baig, and W. Khalid, “M-Polynomial and topological indices of benzene ring embedded in p-type surface network”, Proyecciones (Antofagasta), vol. 39, no. 4, pp. 749–768, 2020, https://doi.org/10.22199/issn.0717-6279-2020-04-0047

M. Cancan, M. Hussain, and H. Ahmad, “Distance and eccentricity based polynomials and indices of m−level Wheel graph”, Proyecciones (Antofagasta), vol. 39, no. 4, pp. 869–885, 2020. https://doi.org/ 10.22199/issn.0717-6279-2020-04-0054

R. Farooq and M. A. Malik, “On some eccentricity based topological indices of nanostar dendrimers”, Optoelectronics and Advanced Materials, Rapid Communications, vol. 9, no. 5-6, pp. 842-849, 2015.

W. Gao, H. Wu, M. K. Siddiqui, and A. Q. Baig, “Study of biological networks using graph theory”, Saudi Journal of Biological Sciences, vol. 25, no. 6, pp. 1212–1219, 2018. https://doi.org/10.1016/j.sjbs.2017.11.022

M. Ghorbani and M. Hosseinzadeh, “A new version of Zagreb indices”, Filomat, vol. 26, no. 1, pp. 93–100, 2012. https://doi.org/10.2298/FIL1201093G

M. Imran, A. A. E. Abunamous, D. Adi, S. H. Rafique, A. Q. Baig, and M. R. Farahani, “Eccentricity based topological indices of honeycomb networks,” Journal of Discrete Mathematical Sciences and Cryptography, vol. 22, no. 7, pp. 1199–1213, 2019, https://doi.org/10.1080/09720529.2019.1691326

M. Imran, M. A. Iqbal, Y. Liu, A. Q. Baig, W. Khalid, and M. A. Zaighum, “Computing Eccentricity-Based Topological Indices of 2-Power Interconnection Networks”, Journal of Chemistry, vol. 2020, pp. 1–7, 2020. https://doi.org/10.1155/2020/3794592

M. Imran, M. Siddiqui, A. Abunamous, D. Adi, S. Rafique, and A. Baig, “Eccentricity Based Topological Indices of an Oxide Network”, Mathematics, vol. 6, no. 7, p. 126, 2018.https;//doi.org/10.3390/math6070126

A. J. M. Khalaf, A. Javed, M. K. Jamil, M. Alaeiyan, and M. R. Farahani, “Topological properties of four types of porphyrin dendrimers”, Proyecciones (Antofagasta), vol. 39, no. 4, pp. 979–993, 2020, https://doi.org/10.22199/issn.0717-6279-2020-04-0061

J.-B. Liu, H. Shaker, I. Nadeem, and M. R. Farahani, “Eccentric Connectivity Index of t-Polyacenic Nanotubes”, Advances in Materials Science and Engineering, vol. 2019, pp. 1–9, 2019, https://doi.org/10.1155/2019/9062535

D. Vukičević, and A, Graovac, “Note on the comparison of the first and second normalized Zagreb eccentricity indices”, Acta Chimica Slovenica, vol. 57, no. 3, pp. 524-528, 2010.



How to Cite

T. Vetrík, “Extended study of biological networks using graph theory”, Proyecciones (Antofagasta, On line), vol. 40, no. 5, pp. 1211-1225, Apr. 2021.